Alert archive / Colorado / Tornado Warnings in 2009

Tornado Warning 59, NWS Denver/Boulder, CO

July 5, 2009Logan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 5, 2009, 7:12 PM MDT for Logan County, Washington County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2009, 7:12 PM MDT (01:12 UTC)
Expired
Jul 5, 2009, 8:00 PM MDT
In force
48 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Logan County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 144 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOU 060112
TORBOU
COC075-121-060200-
/O.NEW.KBOU.TO.W.0059.090706T0112Z-090706T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
712 PM MDT SUN JUL 5 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO
  SOUTH CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 800 PM MDT

* AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  NORTHWEST OF BURDETT...OR 13 MILES SOUTHEAST OF STERLING. THIS
  STORM WAS MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURDETT.

THIS STORM PRODUCED A BRIEF TORNADO 5 MILES SOUTHEAST OF STERLING 
AROUND 640 PM AND ALSO PRODUCED DAMAGING WINDS UP TO 70 MPH. LARGE 
AMOUNTS OF HAIL AND TORRENTIAL RAIN CAN ALSO BE EXPECTED WITH THIS 
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR 
HANDS.

&&

LAT...LON 4033 10290 4026 10299 4029 10313 4049 10316
      4052 10309
TIME...MOT...LOC 0110Z 335DEG 14KT 4046 10310

$$
GIMMESTAD
2 follow-up statements
000 
WWUS55 KBOU 060133
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
733 PM MDT SUN JUL 5 2009

COC075-060143-
/O.CAN.KBOU.TO.W.0059.000000T0000Z-090706T0200Z/
LOGAN CO-
733 PM MDT SUN JUL 5 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL LOGAN COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF LOGAN COUNTY.

LAT...LON 4033 10290 4026 10299 4029 10313 4044 10313
      4044 10302
TIME...MOT...LOC 0133Z 330DEG 13KT 4037 10305

$$

COC121-060200-
/O.CON.KBOU.TO.W.0059.000000T0000Z-090706T0200Z/
WASHINGTON CO-
733 PM MDT SUN JUL 5 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTH
CENTRAL WASHINGTON COUNTY...

AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 6 MILES WEST OF BURDETT...OR 17 MILES NORTHEAST OF AKRON.
THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURDETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 4033 10290 4026 10299 4029 10313 4044 10313
      4044 10302
TIME...MOT...LOC 0133Z 330DEG 13KT 4037 10305

$$
GIMMESTAD
000 
WWUS55 KBOU 060155
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT SUN JUL 5 2009

COC121-060202-
/O.EXP.KBOU.TO.W.0059.000000T0000Z-090706T0200Z/
WASHINGTON CO-
755 PM MDT SUN JUL 5 2009

...THE TORNADO WARNING FOR NORTH CENTRAL WASHINGTON COUNTY WILL
EXPIRE AT 800 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH...AND SMALL HAIL CAN STILL 
BE EXPECTED AS THESE STORMS MOVE SOUTHEAST ACROSS NORTHERN 
WASHINGTON COUNTY.

LAT...LON 4033 10290 4026 10299 4029 10313 4044 10313
      4044 10302
TIME...MOT...LOC 0152Z 330DEG 13KT 4031 10301

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 5, 2:53 PM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 5, 2:53 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
253 PM MDT SUN JUL 5 2009

.SHORT TERM...SHORTWAVE PASSING ACROSS WESTERN COLORADO...AS NOTED
BY SATELLITE. SCATTERED CONVECTION CURRENTLY ACROSS MOUNTAINS AND
FOOTHILLS...ONLY ISOLATED COVERAGE NOTED BY RADAR OVER THE PLAINS.
EARLY AM SURGE STABILIZED MOST OF PLAINS...PARTICULARY ALONG FRONT
RANGE. AIRMASS BEGINNING TO DESTABILIZE IN RESPONSE TO THE
APPROACHING WAVE. SHOULD SEE STORM COVERAGE INCREASE ACROSS PLAINS
AS WAVE MOVES THROUGH. WILL KEEP THE SCATTERED COVERAGE GOING.
BEST INSTABILITY CURRENTLY ACROSS PALMER DIVIDE WHERE HEATING HAS
BEEN MAXIMIZED WITH LAPS SURFACE ANALYSIS INDICATING CAPES FROM
1200-1700 J/KG. ELSEWHERE...CAPES GENERALLY AROUND 1000 J/KG. FAIRLY
DECENT SHEAR WITH 30-35KTS OF MID LEVEL WINDS...THOUGH SURFACE WINDS
STILL WEAK. SPC RECENTLY ISSUED SEVERE STORM WATCH FOR DOUGLAS...
ELBERT AND LINCOLN COUNTIES THROUGH 02Z. ELSEWHERE...MAIN STORM
THREAT WILL BE HEAVY RAIN AS PRECIPITABLE WATER VALUES HAVE CLIMBED
TO AROUND NINE TENTHS. STORM MOTION AROUND 10-15KTS...SHOULD KEEP
ANY ACTIVITY FROM LINGERING IN ONE SPOT. MODELS SHOW SHORTWAVE EAST
OF THE AREA BY MIDNIGHT...WITH SUBSIDENCE AND SOME DRYING OVERNIGHT.
WILL END STORMS AROUND MIDNIGHT WITH SOME CLEARING. SURFACE WIND
PROGS SHOW DRAINAGE WINDS DEVELOPING DURING THE EVENING...SHOULD KEEP
STATUS AND FOG FROM DEVELOPING. ON MONDAY...UPPER LEVEL RIDGE BEGINS
TO BUILD ACROSS GREAT BASIN...SPREADING DRIER AIR ACROSS CWA. SOME
DESTABILIZATION DURING AFTERNOON DESPITE WEAK SUBSIDENCE. ALTHOUGH
PRECIPITABLE WATER VALUES EXPECTED TO DECREASE TO AROUND EIGHT
TENTHS DURING AFTERNOON...STILL ENOUGH MOISTURE FOR SOME
CONVECTION...MAINLY OVER THE MOUNTAINS AND ALONG PALMER DIVIDE.
CURRENT POP AND WEATHER GRIDS ALREADY SHOW THIS TREND...SEE NO
REASON TO CHANGE. FORECAST SOUNDINGS SHOW ENOUGH SHEAR FOR A FEW
STORMS TO APPROACH SEVERE LIMITS ACROSS PLAINS...THOUGH CHANCES FOR
SEVERE ACTIVITY STILL REMAIN LOW DUE TO WEAK LOW LEVEL WINDS.
DESPITE THE DECREASE IN PRECIPITABLE WATER...BRIEF HEAVY RAIN STILL
A THREAT WITH THE STORMS. TEMPERATURE AND THICKNESS PROGS AS WELL AS
GUIDANCE SUGGEST HIGHS WELL INTO THE 80S ACROSS PLAINS...WITH 70S
MOUNTAINS. CURRENT TEMPERATURE GRIDS LOOK REASONABLE.

.LONG TERM...NO MAJOR CHANGES IN THE FORCAST FOR THE UPCOMING WEEK.
AN UPPER LEVEL RIDGE WILL BE OVER THE DESERT SOUTHWEST ON TUESDAY
WITH A DRY WLY FLOW OVER CO.  INTERACTIVE SOUNDINGS SHOW THE AMS
DRYING OUT BUT STILL ENOUGH CAPE TO PRODUCE A FEW HIGH BASED TSTMS
ON TUE. THE MID LEVEL WILL WARM ON WEDNESDAY AS THE RIDGE BUILD OVER
AZ/NEW MX.  BUFKIT SOUNDING HAVE ZERO VALUES FOR CAPE IN THE AFTN.
WL KEEP TSTMS OUT ALTOGETHER ON WEDNESDAY.  700 MB TEMPS AROUND +16
TO +18C TUE THRU SAT...SO BASICALLY MID 90S THROUGH THE PERIOD.
THERE MAY BE ENUF MSTR ALBEIT SPARSE UNDER THE RIDGE FOR A FEW TSTMS
AT THE END OF THE WEEK SO WL KEEP THE MNTN OF SLGT CHC FOR THU-SUN.
THE RIDGE ITSELF WL BE CENTERED OVER SRN CO/NRN NEW MX FOR SATURDAY
AND SUNDAY.

&&

.AVIATION...CHANCE FOR THUNDERSTORMS AFFECTING AREA AIRPORTS THROUGH
ABOUT 04Z...WITH GUSTY OUTFLOW WINDS AROUND 35 KTS AND BRIEF HEAVY
RAIN. MVFR CEILINGS AND VISIBILITIES POSSIBLE WITH THE PASSING
STORMS...OTHERWISE VFR CONDITIONS PREVAILING. ALTHOUGH CEILINGS
EXPECTED TO REMAIN VFR...GOOD CHANCE FOR ILS CONDITIONS THIS
EVENING. DRAINAGE WINDS EXPECTED OVERNIGHT...WHICH SHOULD KEEP FOG
FROM DEVELOPING AT AREA AIRPORTS. ON MONDAY...CHANCE FOR STORMS
AFTER 18Z MAINLY ALONG FOOTHILLS AND PALMER DIVIDE. GUSTY OUTFLOW
WINDS TO 40 KTS COULD AFFECT LOCAL AIRPORTS DURING THE AFTERNOON.
MVFR CEILINGS POSSIBLE IF STORMS MOVE ACROSS AIRPORT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

D-L/COOPER
Hazardous weather outlook, Jul 5, 10:33 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1033 AM MDT SUN JUL 05 2009

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1033 AM MDT SUN JUL 05 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...THEN
SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. MOST OF
THE STORMS WILL BE UNDER SEVERE LIMITS...PRODUCING HEAVY RAIN...
SMALL HAIL AND GUSTY WINDS. A FEW STORMS MAY BECOME SEVERE WITH HAIL
UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE STORMS WILL
END DURING THE EVENING AS AN UPPER LEVEL DISTURBANCE MOVES EAST OF
THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH DRIER AND WARMER CONDITIONS ASSOCIATED WITH A STRONG HIGH
PRESSURE RIDGE ALOFT WILL SPREAD ACROSS THE REGION THIS WEEK. AS A
RESULT...JUST A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED EACH
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
REPORTS OF HEAVY RAINFALL WILL BE APPRECIATED.

D-L/COOPER

In the hours before

Local storm report, Jul 5, 5:26 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
526 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             4 SSE BENNETT           39.70N 104.39W
07/05/2009  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0502 PM     TSTM WND GST     1 S STRASBURG           39.72N 104.30W
07/05/2009  E60.00 MPH       ARAPAHOE           CO   TRAINED SPOTTER

            HEAVY RAINFALL.0.50 TO 1.00 INCH IN ABOUT 30 MINUTES.
            CONTINUOUS LIGHTNING

0458 PM     TSTM WND GST     1 S STRASBURG           39.72N 104.30W
07/05/2009  M58.60 MPH       ARAPAHOE           CO   TRAINED SPOTTER

0434 PM     TSTM WND GST     LOCHBUIE                40.01N 104.72W
07/05/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

            TWO 30 FOOT FLAG POLES DOWN. THREE INCH DIAMETER TREE
            BRANCHES SNAPPED. WIND GAUGE BROKE. HEAVY RAIN WITH 100
            FEET VISIBILITY. PEA SIZED HAIL.

0430 PM     TSTM WND GST     DENVER                  39.73N 104.96W
07/05/2009  E60.00 MPH       DENVER             CO   TRAINED SPOTTER

            HEAVY RAIN. 1.5 INCHES IN 30 MINUTES

&&

BENTON
Special weather statement, Jul 5, 5:55 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
555 PM MDT SUN JUL 5 2009

COZ048-060045-
LOGAN COUNTY CO-
555 PM MDT SUN JUL 5 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL LOGAN COUNTY

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THE STORMS WERE LOCATED 5 MILES NORTHEAST OF
NORTH STERLING RESERVOIR AND 10 MILES NORTH OF NORTH STERLING
RESERVOIR...OR 15 AND 20 MILES NORTH OF STERLING...MOVING SOUTH AT
10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PADRONI AND
NORTH STERLING RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS FROM THESE
STORMS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS ON
NORTH STERLING RESERVOIR SHOULD SEEK SHELTER OFF THE WATER BEFORE
THE STORM ARRIVES

&&

LAT...LON 4081 10311 4066 10304 4067 10328 4076 10337
      4094 10333 4095 10319
TIME...MOT...LOC 2353Z 002DEG 10KT 4092 10327

GIMMESTAD
Local storm report, Jul 5, 6:06 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
606 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND GST     4 ESE SHAMROCK          39.85N 103.74W
07/05/2009  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

0505 PM     HAIL             4 SSE BENNETT           39.70N 104.39W
07/05/2009  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0502 PM     TSTM WND GST     1 S STRASBURG           39.72N 104.30W
07/05/2009  E60.00 MPH       ARAPAHOE           CO   TRAINED SPOTTER

            HEAVY RAINFALL.0.50 TO 1.00 INCH IN ABOUT 30 MINUTES.
            CONTINUOUS LIGHTNING

0458 PM     TSTM WND GST     1 S STRASBURG           39.72N 104.30W
07/05/2009  M58.60 MPH       ARAPAHOE           CO   TRAINED SPOTTER

0434 PM     TSTM WND GST     LOCHBUIE                40.01N 104.72W
07/05/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

            TWO 30 FOOT FLAG POLES DOWN. THREE INCH DIAMETER TREE
            BRANCHES SNAPPED. WIND GAUGE BROKE. HEAVY RAIN WITH 100
            FEET VISIBILITY. PEA SIZED HAIL.

0430 PM     TSTM WND GST     DENVER                  39.73N 104.96W
07/05/2009  E60.00 MPH       DENVER             CO   TRAINED SPOTTER

            HEAVY RAIN. 1.5 INCHES IN 30 MINUTES

&&

BENTON
Local storm report, Jul 5, 6:53 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
653 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          5 SE STERLING           40.60N 103.15W
07/05/2009                   LOGAN              CO   TRAINED SPOTTER

0559 PM     TSTM WND GST     4 ESE SHAMROCK          39.85N 103.74W
07/05/2009  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

0505 PM     HAIL             4 SSE BENNETT           39.70N 104.39W
07/05/2009  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0502 PM     TSTM WND GST     1 S STRASBURG           39.72N 104.30W
07/05/2009  E60.00 MPH       ARAPAHOE           CO   TRAINED SPOTTER

            HEAVY RAINFALL.0.50 TO 1.00 INCH IN ABOUT 30 MINUTES.
            CONTINUOUS LIGHTNING

0458 PM     TSTM WND GST     1 S STRASBURG           39.72N 104.30W
07/05/2009  M58.60 MPH       ARAPAHOE           CO   TRAINED SPOTTER

0434 PM     TSTM WND GST     LOCHBUIE                40.01N 104.72W
07/05/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

            TWO 30 FOOT FLAG POLES DOWN. THREE INCH DIAMETER TREE
            BRANCHES SNAPPED. WIND GAUGE BROKE. HEAVY RAIN WITH 100
            FEET VISIBILITY. PEA SIZED HAIL.

0430 PM     TSTM WND GST     DENVER                  39.73N 104.96W
07/05/2009  E60.00 MPH       DENVER             CO   TRAINED SPOTTER

            HEAVY RAIN. 1.5 INCHES IN 30 MINUTES

&&

BENTON
Local storm report, Jul 5, 7:01 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
701 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     STERLING                40.65N 103.21W
07/05/2009                   LOGAN              CO   LAW ENFORCEMENT

            IN STERLING...TREES DOWN AND A LIGHT POLE DOWN. POSSIBLE
            TORNADO.

0640 PM     TORNADO          5 SE STERLING           40.60N 103.15W
07/05/2009                   LOGAN              CO   TRAINED SPOTTER

0559 PM     TSTM WND GST     4 ESE SHAMROCK          39.85N 103.74W
07/05/2009  M58.00 MPH       ADAMS              CO   TRAINED SPOTTER

0505 PM     HAIL             4 SSE BENNETT           39.70N 104.39W
07/05/2009  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0502 PM     TSTM WND GST     1 S STRASBURG           39.72N 104.30W
07/05/2009  E60.00 MPH       ARAPAHOE           CO   TRAINED SPOTTER

            HEAVY RAINFALL.0.50 TO 1.00 INCH IN ABOUT 30 MINUTES.
            CONTINUOUS LIGHTNING

0458 PM     TSTM WND GST     1 S STRASBURG           39.72N 104.30W
07/05/2009  M58.60 MPH       ARAPAHOE           CO   TRAINED SPOTTER

0434 PM     TSTM WND GST     LOCHBUIE                40.01N 104.72W
07/05/2009  E60.00 MPH       WELD               CO   TRAINED SPOTTER

            TWO 30 FOOT FLAG POLES DOWN. THREE INCH DIAMETER TREE
            BRANCHES SNAPPED. WIND GAUGE BROKE. HEAVY RAIN WITH 100
            FEET VISIBILITY. PEA SIZED HAIL.

0430 PM     TSTM WND GST     DENVER                  39.73N 104.96W
07/05/2009  E60.00 MPH       DENVER             CO   TRAINED SPOTTER

            HEAVY RAIN. 1.5 INCHES IN 30 MINUTES

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:06 PM MDTSevere Thunderstorm WarningBOULincoln, Washington54 min
Jul 5, 6:21 PM MDTAreal Flood AdvisoryBOUWashington84 min
Jul 5, 6:28 PM MDTTornado WarningBOULogan47 min
Jul 5, 6:43 PM MDTAreal Flood AdvisoryBOULogan92 min
Jul 5, 7:27 PM MDTAreal Flood AdvisoryBOUMorgan, Washington69 min
Jul 6, 3:13 PM MDTSpecial Weather StatementBOUWeld47 min
Jul 6, 4:36 PM MDTSpecial Weather StatementBOUWeld39 min
Jul 6, 4:48 PM MDTSevere Thunderstorm WarningBOUBoulder, Weld17 min
Jul 6, 5:03 PM MDTSpecial Weather StatementBOUAdams, Denver, Morgan27 min
Jul 6, 5:21 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver34 min
Jul 6, 5:33 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver87 min
Jul 6, 5:42 PM MDTSpecial Weather StatementBOUAdams63 min

Nearby

Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.